MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During an endobronchial ultrasonography, the subject device was used.In the procedure, the user found that the tube sheath was broken.And the user could not retract the needle into the tube sheath.The user could not take out the subject device from the endoscope.The user took out the endoscope from the patient while the subject device with the extended needle left in the endoscope.No further information was provided.This is the report regarding the inability to retract the needle.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The sheath of the subject device was partially turned up.The needle tube was detached from the needle slider.There was no abnormality of the bonding condition at the needle tube fixing part.The needle tube could not be retracted into the sheath.There were no other abnormalities that could lead to the reported event.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the needle could not be retracted into the sheath because the needle tube was detached from the needle slider.It is assumed that the detachment of the needle tube from the needle slider was caused by the following mechanism; (1) the sliding resistance between the needle tube and the sheath was increased since the insertion portion was angulated inside the endoscope.(2) the user pulled the needle slider with excessive force and the needle was subject to an excessive load.As a result, the needle detached from the needle slider.The above device handling has warned in the instruction manual as follows.Do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.Do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.Do not insert the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for the past one year from the event date, it was found no irregularities.Based on the past similar cases, omsc assumed that the reported event occurred due to the following causes.The sheath was broken since it was inserted and/or withdrawn when the endoscope was excessively angulated.The sliding resistance between the needle tube and the sheath was increased due to the angulated endoscope.When retracting needle tube into the sheath by excessive force, a load was applied to the needle tube joint of the aspiration port.The needle tube was detached from the port and it could not be retracted into the sheath.The needle tube was difficult to withdraw from the endoscope since the buckled part of the sheath got stuck inside the endoscope.The above device handling has warned in the instruction manual as follows.Do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.Do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.Do not insert the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9421324
Report Number8010047-2019-04184
Device Sequence Number14076286
Product Code FCG
UDI-Device Identifier04953170388286
UDI-Public04953170388286
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNA-U401SX-4022
Device Lot NumberPW305225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer03/12/2020
03/25/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/22/2020
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1